MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. ULTHERA SYSTEM; FOCUSED ULTRASOUND FOR TISSUE HEAT OR MECHANICAL CELLULAR DISRUPTION

MERZ NORTH AMERICA, INC. ULTHERA SYSTEM; FOCUSED ULTRASOUND FOR TISSUE HEAT OR MECHANICAL CELLULAR DISRUPTION
Model Number UC-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 11-oct-2024, ulthera received information from a brazilian affiliate via email regarding a potential ulthera adverse event.According to the report, ultherapy was performed on a male patient, demographics unknown, to the middle third of the face on (b)(6) 2024.The following day, (b)(6) 2024, the patient allegedly experienced a ¿grade 3¿ burn on the lower third of the left side of the face.Attempts to obtain additional information related to the patient¿s treatment and patient symptom resolution were made on (b)(6) 2024.No additional information was provided.
 
Additional Manufacturer Narrative
No malfunctions of an ulthera device during treatment were alleged related to this reported event.Attempts to obtain a support log and additional information related to the devices used during this treatment were made on 11-oct-2024, 16-oct-2024, 21-oct-2024, 25-oct-2024, and 29-oct-2024.No additional information was provided.Four devices were reported to have been used during treatment: ulthera uc-1 control unit (serial number: (b)(6)), uh-2 handpiece (serial number: (b)(6)), and transducers (serial numbers: (b)(6)).An evaluation of the original device history records (dhrs) for ulthera uc-1 control unit (serial number: (b)(6)) and uh-2 handpiece (serial number: (b)(6)) revealed no deviations, rework, or non-conformances were associated with the manufacture of these devices.All required testing passed prior to distribution for each device.A review of service history records (shrs) for the control unit and handpiece found neither device has been serviced since distribution.An evaluation of the dhrs for the reported transducers could not be performed as they are not known ulthera device serial numbers.Attempts to obtain clarification of the ulthera transducer serial numbers were not successful.The patient investigation found there are not enough details to confirm whether a merz/ulthera device malfunctioned during treatment.As the serial numbers provided for the transducers used during this treatment are not known ulthera serial numbers, it is unknown if the transducer serial numbers were incorrectly provided or if the transducers used were not authentic ulthera devices.It is unconfirmed whether a merz/ulthera device caused or contributed to the alleged patient injury.Reportedly, the burn was assessed to be a third-degree burn.No information on corrective treatment was provided.Additionally, the information in this case is quite sparse and no further information on event details or underlying conditions were provided.Causality is assessed as possibly related to the treatment with ulthera system due to compatible local and temporal relationship.This case is conservatively considered as serious with the serious event application site burn because potential medical intervention is deemed necessary to prevent a permanent damage.No additional investigation or corrective actions are warranted for this complaint.Furthermore, this complaint is not subject to any current field corrective action (fca).Ulthera will monitor complaint data according to current statistical trend analysis procedures.Any statistically valid signals or trends will be escalated to mrb via issue review for capa consideration.No additional information is available at this time.When additional information is received, a supplemental medwatch will be submitted.

Brand Name
ULTHERA SYSTEM
Common Device Name
FOCUSED ULTRASOUND FOR TISSUE HEAT OR MECHANICAL CELLULAR DISRUPTION
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer (Section G)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer Contact
ashley ransom
13900 w. grandview parkway
sturtevant, WI 53177
2628351911
MDR Report Key20592305
Report Number3006560326-2024-00008
Device Sequence Number6528216
Product Code OHV
UDI-Device Identifier00840763100902
UDI-Public(01)00840763100902(11)211001
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K180623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model NumberUC-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date11/01/2024
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale